Hail, Harrison
- When
- June 17, 8:20 AM CST
- Where
- Harrison County, 5 mi N of Bethany
- Measured
- 0.75 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 40.333, -94.033
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 17, 1:10 AM CST, 7 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 210 AM CDT SUN JUN 17 2001 STNRY FNT ABT A HALF OF STATE FURTHER SOUTH THAN ANTICIPATED LAST NIGHT. CONVECT HAS WEAKENED...AND HAS ALMOST EXITED CWA. DOUBT WE'LL SEE ANYMORE CONVECT TONIGHT...AS NO UPSTREAM DEVELOPMENT ATTM. THIS SCENARIO IS A FAR CRY FRM LAST NITES SHORT RANGE MODEL PRED. WITH NO CONVECT DEBRIS ARND TO PUT A DAMPER OF TEMPS...UPR 80S DONT LK OUT OF LINE FOR MAXES. FEEL FWC 90+ VALUES A LTL HIGH GIVEN EVAPOTRAN EFFECT AND SHALLOW LO LVL MOIST. SHORT TERM MODELS DONT APPEAR TO HV VRY GOOD HNDL ON CONVECT EVOLUTION. STNRY BNDRY THAT BISECT MO ATTM...PROGGD TO LIFT NWD DURING DAY. LEFT OVR OUTFLOW BNDRYS FRM TONIGHTS CONVET NOT APPARENT IN CURRENT SFC ANALYSIS...BUT WL PBLY HV IMPACT ON CONVECT DEVELOPMENT TDA. WEAK SHRTWV PROGGD TO TRAVERSE SRN EXTENT OF WESTERLIES DURING DAY. THIS CULD BE ENUF TO FIRE CONVECT ALNG RETREATING BNDRY DURING AFTN. THINK MOST OF THE ACTION ACRS CWA WL BE DIURNALLY DRIVEN...AS NOSE OF LLJ DIRECTED INTO IA/NE DURING OVERNIGHT HRS. AXIS OF LLJ SHIFTS SLGTLY SWD DURING THE NIGHT...SO CANNOT DISCOUNT CONVECT BLDG SWD INTO NRN ZONES BY SR MONDAY. FCST LESS CONFUSING ON MONDAY...AS CAP STRENGTH INCRS OVR FA. NOT SURE HOW MUCH EFFECT EVAPOTRAN WL HAVE ON TEMPS...BUT WL CTN WITH PRVS FCST MAXES NR 90. FCST GET CONFUSING AGAIN ON MONDAY NIGHT. AVN DRIVES CONVECT INTO NRN ZONES OVERNIGHT...WHILE ETAX AND CANADIAN MODELS KEEP ACTION NORTH. THIS TREND CTNS THRU MOST OF EXTENDED... WITH AVN WETTER AND COOLER THAN REST OF MED RNG MODELS. PRVS SHIFT HAS ALRDY ADJUSTED TEMPS DOWNWARD...AND HATE TO FLIP FLOP. HOPEFULLY WL GET TO PEAK AT LASTEST MRF BEFORE ZONES ISSUED. .EAX... KS...NONE. MO...NONE. SF
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-181200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 600 AM CDT SUN JUN 17 2001 FORECAST: SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS MORNING OR EARLY THIS AFTERNOON...ALONG A WARM FRONT THAT EXTENDS FROM SAINT JOSEPH TO BOONVILLE. SOME OF THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE...ALONG AND NORTH OF THIS FRONT. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. THE THREAT OF SEVERE WEATHER IS EXPECTED TO DIMINISH AFTER SUNSET. SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY ACROSS NORTHERN MISSOURI AND NORTHEAST KANSAS. DISCUSSION: A WARM FRONT WILL SERVE AS THE FOCUS FOR THUNDERSTORM DEVELOPMENT FROM LATE MORNING THROUGH EARLY EVENING...ACROSS NORTHERN MISSOURI AND NORTHEAST KANSAS. THUNDERSTORM ACTIVITY ON SUNDAY NIGHT...DEPLETED SOME OF THE LOW LEVEL MOISTURE ACROSS EAST CENTRAL KANSAS AND WEST CENTRAL MISSOURI. WHEREAS... NORTHEAST KANSAS AND THE REST OF MISSOURI MAINTAINED A SHALLOW LAYER OF LOW LEVEL MOISTURE. THIS MOISTURE DISCONTINUITY WILL HELP INTENSIFY THUNDERSTORM DEVELOP ALONG THE WARM FRONT AS STORMS MOVE SOUTHEAST INTO NORTHWEST MISSOURI FROM SOUTHEAST NEBRASKA LATER THIS MORNING. DUE TO THE SHALLOW NATURE OF THE LOW LEVEL MOISTURE...ANY STORMS THAT DEVELOP THIS AFTERNOON AND THIS EVENING WILL BE CAPABLE OF PRODUCING DAMAGING THUNDERSTORM WINDS. IN ADDITION...STEEP MID-LEVEL LAPSE RATES INDICATE LARGE HAIL ALSO WILL BE A POSSIBILITY. THUNDERSTORM ACTIVITY WILL DECREASE BY EARLY EVENING...AS THE WARM FRONT LIFTS NORTH INTO IOWA. OUTLOOK: THE WARM FRONT WILL LIFT NORTH DURING THE OVERNIGHT HOURS...AS WARM AIR IN THE LOW AND MID LEVELS OF THE ATMOSPHERE SPREADS INTO THE REGION. THIS WILL LIMIT THUNDERSTORM DEVELOPMENT TONIGHT THROUGH MONDAY. BY MONDAY NIGHT...THE FRONTAL BOUNDARY BEGIN TO MOVE SOUTHWARD AS A WARM FRONT...INCREASING THE THUNDERSTORM THREAT ACROSS NORTHERN MISSOURI MONDAY NIGHT...AND ACROSS THE REST OF MISSOURI INTO EASTERN KANSAS TUESDAY THROUGH EARLY THURSDAY. THUNDERSTORMS WILL HAVE THE POTENTIAL TO BE SEVERE THROUGH THE ENTIRE PERIOD. SF
The Des Moines radar (KDMX), 158 km away, was scanning. The volume nearest the first event began at 14:17 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5253009, 5253010.